Get your Health question answered in 3 easy steps

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for discoid eczema

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2609 Questions

default
Posted on Fri, 8 Aug 2014 in Skin Hair and Nails
Question: I have a red spot on my arm about the size of a bean. It does not itch and is not painful I thought it was a bite of some kind at first, but it seems to be slowly getting larger. It has been there for about 4 weeks. I t is fairly flat but the skin within it looks a bit bumpy.
doctor
Answered by Dr. Geetika Paul 3 hours later
Brief Answer:
Please provide pictures

Detailed Answer:
Hi

From the description alone, it is difficult to reach an exact diagnosis .
I would like to have a look at the exact skin condition.
Kindly click some close up pictures of the skin condition and upload them here on this page.
Also please tell if you have been applying anything over it?
Any associated pain or discomfort or itching?

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Geetika Paul 14 minutes later
I have sent you two pictures. There is no itching, no pain and no discomfort.
doctor
Answered by Dr. Geetika Paul 10 minutes later
Brief Answer:
Discoid eczema, should get better

Detailed Answer:
Hi


I have seen the attached pictures .
The skin lesion seems like discoid eczema.
You should apply a topical steroid cream like cortisone cream over use the area twice a day.
You can use the medicine for a week.
In case, the lesion tends to persist even after a week of treatment or it tends to increase, than I would advise you to see a local dermatologist for direct assessment and examination under magnification .

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on Topical steroid

doctor1 MD

I have been off topical steroids for a couple months now and my eczema has returned an d also a new symptom red raised hot welts that All I have to do is touch my skin sometimes in areas I have not had eczema and they just appear in a large area or an area I have scratched. I was on and of topical steroids for about a year and a half wit sometimes a month at a time. Ehen it came back the derm just said go back on the steroids, and last time said if it returns just use the protopic.

doctor1 MD

I have seboreic(sic) keratosis all over my scalp. Doctor prescribed Clobetasol topical solution twice daily for 2 weeks. I did not use as prescribed but only as needed. It is a steroid and I wonder if it can harm me when used as prescribed. I am an 86 year old female.

doctor1 MD

hello. i am a 56 year old female diagnosed with bullous pemphigoid in Feb. 2013. i have been on immunosuppressants since then but continue to have outbreaks. is there anything new/cutting edge that s better? this treatment is giving me very little relief. i take celcept and apply a topical steroid. please help.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

I just noticed these spots under my armpit a few inches. It is slightly itchy. Its only here, no where else on body. I recently used a tanning bed ( I know it's bad, but wanted to get some color for vacation). I burned slightly in this area. Is it...

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the condition went down a lot and he told me it could be a heat rash . however it came back again though, I did...

doctor1 MD

Hi, I injured my leg - displaced tibia plateau fracture - almost year and half ago. About 6 months after surgery I started experiencing itching at my hands and wrists like eczema and about week later my lower leg has this raised red blotches of itchy skin its on and off the leg looks kinda lie winter itch or contact dermatitis... Already saw 2 dermatologists and no one knows what it is... both think my hand have dyshidrotic eczema... but it is really weird. Its months now and only thing seems to help is corticosteroid ointment but once reduce use or stop the rash comes back... Can this be related to my injury? I never had skin problems before. I do have 10 screws and 2 plates in my leg... thanks, Lucia